# SDR 02FDEA00634

- Difficulty date: September 7, 2002
- Submitted: September 11, 2002
- Operation: Air carrier
- Aircraft: N584FE
- Make and model: Doug MD-11
- Aircraft serial: 48436
- Aircraft time: 36,174 hours, 6,882 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: A/C Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER FLAP RETRACTION GOT SMOKE IN THE COCKPIT, WENT ON OXYGEN, DECLARED   EMERGENCY AND RETURNED TO NRT.  SMOKE GRADUALLY DISSIPATED OVER ABOUT 15 MIN.  OPENED ALL 3 ENGINES AND CHECKED FOR OIL LEAKS IN PNEUMATIC SYSTEM, NO LEAKS FOUND.  REMOVED AND REPLACED ALL 3 A/COND WATER SEPARATOR BAGS MM:21-54-01.  ALSO CHECKED APU BLEED SYSTEM FOR OIL LEAKS AND NONE FOUND. REMOVED ALL 6 DU`S, NO EVIDENCE FOR OVERHEATING.  ALSO CHECKED AVIONICS COMPT FOR POSSIBLE SHORTS AND NONE FOUND.  THEN RAN ALL 3 ENGINES WITH ALL BLEEDS ON AND NO ODOR FOUND.
